Hi everyone, I'm new to your group. I have been taking 50 milligrams of Atenolol and 12.5 of Hydrochlorot for my b.p. for many years. My recent ekg showed my heartbeat is a little slow. Dr. Wants we to cut back to 25 on the Atenolol and we'll be adding Amlodipine or Losartin. I really need my Beta blocker for my anxiety! What is your experience with the two pills he's talking about?
Amlodipine or Losartin?: Hi everyone, I... - British Heart Fou...
British Heart Foundation
Amlodipine scrambled my brain. Stopped taking it after 18months, before any permanent damage. Moved to Ramipril.
Of course its a minority who dont get on with amlodipine.
Hows that working out for you?
Ramipril seems OK. But with eight different medications I never know whats what. This week I am incredibly dizzy. Last week tired.
My BP was decent, eg 135/75. But that was after a stroke in 2015 and before heart problems in 2018/19. Since my heart op this year the BP has gone mad. But is this anything to do with ramipril. Probably not.
I am 73 years old. And maybe a younger person might not do the ramipril route.
I also fail to see a medic about the plethora of issues that are hitting me. There comes a point when I have to do get along the best I can. Alternative is a frustrating trail of appointments. I have a good GP (lucky) but there is a limit to what they know.
Big smile and lets live as best we can
Amlodipine is a CCI (calcium channel inhibitor). The most common side effect of these is odema. As you are on Hydrochlorothiazide (I think) which is a diuretic prescribing Amlodipine seems counterintuitive to me. I had severe odema with Amlodipine.
Losartan is a more modern ARB which is well tolerated so would be my choice.
I’m on both and suffer badly from oedema. I can’t remember if it became worse after taking Amlodipine. I was changed from lisonipril as I had a heart attack 2 weeks after being on it for very high BP to losartan and then the amlodipine added. I wonder if I should stop the Amlodipine for a week or so to see if the oedema improves.....
Amlodipine. Left me with leg ulcers. That i still have the scars from today i was only on them 2 weeks as well. Been on Ramapril before for 15 years and no problems. Now on Doxazosin . Which seem to be ok. Take care. Brian
I agree with what has been said. Amlodipine affected me quite severely mentally such that I couldn't think straight and it made my legs swell creating problems for exercise. I was only on it for a month, but that time was a complete write off - not good for the self-employed. I was then prescribed Losartan and haven't had any issues since.
Hi there I took amlodipine 10mg for many years. I didn't really have any problems apart from occasional swolen ankles when I started taking it and a slowing of my pulse. I never took Losartin so sorry no experience.. I think in most case people are fine with these meds...they have been around for many years and are tried and tested..
Hi tubbyrredalso been on amiodipinewhichgive me Odemathigh bpthighsswelled liked tree trunks and couldn’t stand up for stroke2018 and high pressure 199/80 was on 10mg brought both right down but Odense bad hah yotocome off it dropped to yo 5mg but still oedema and dizyinessgiven candesartan 4and 2mg but side effects basdsevere backache this has a duretic in so going loo nofartoomuch and having accidentscatch 22 for me going back doctors see if I can go back on atenolol it’s trial snd error at moment till I get right combination that suits just wish meds would agree with me will try anything when I searched candesartan it was good for migraines but this didn’t help me no at moment is152over 80iam 68 year old female can’t exercise very as in wheelchair and left side paralysed since stroke but keeping positive and small steps count my blessings so won’t give up on mgetting meds right forgot to mention also have angina hope they work for you ruby takecare russo71
Not what you're looking for?
You may also like...
stenosis. A (junior?) consultant has just prescribed amlodipine. The leaflet within the box...
another one but just wanted to ask you what is your experience.
I have been prescribed 5mg Amlodipine and after a couple of days I became extemely light...
My cardio nurse prescribed amlodipine and atorvastatin for my SVT and AF. I read on the statin...
Recently had my amlodipine increased and my lower legs/ankles feel really tight, has anyone else...